Alert archive / Texas / Wind Advisories in 2018
Wind Advisory 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 20, 2018, 3:14 AM CST for 40 counties in Texas. It took effect at Dec 20, 2018, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2018, 3:14 AM CST (09:14 UTC)
- In effect from
- Dec 20, 2018, 10:00 AM CST
- Expired
- Dec 20, 2018, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 40 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Tarrant County, TX, Van Zandt County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 46 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
319 WWUS74 KFWD 200914 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 314 AM CST Thu Dec 20 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM SOUTH AND EAST OF A GAINESVILLE TO BRECKENRIDGE LINE... .Winds will increase through the mid to late morning hours today. Sustained winds of 25 mph with gusts to 40 mph are expected in the advisory area through the afternoon. TXZ093>095-103>107-116>123-129>135-141>148-156>162-174-175-201800- /O.NEW.KFWD.WI.Y.0009.181220T1600Z-181221T0000Z/ Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Palo Pinto- Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Eastland- Erath-Hood-Somervell-Johnson-Ellis-Henderson-Comanche-Mills- Hamilton-Bosque-Hill-Navarro-Freestone-Anderson-Lampasas-Coryell- Bell-McLennan-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 314 AM CST Thu Dec 20 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... The National Weather Service in Fort Worth has issued a Wind Advisory, which is in effect from 10 AM this morning to 6 PM CST this evening. * TIMING...10 AM to 6 PM today. * WINDS...From the northwest between 20 and 30 mph with gusts up to 40 mph. * IMPACTS...Loose outdoor objects such as decorations will likely be blown around in the wind. Driving will become difficult on east-west oriented roads, especially for those in high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$ Carlaw
2 follow-up statements
947 WWUS74 KFWD 201738 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1138 AM CST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM SOUTH AND EAST OF A GAINESVILLE TO BRECKENRIDGE LINE... TXZ093>095-103>107-116>123-129>135-141>148-156>162-174-175-210000- /O.CON.KFWD.WI.Y.0009.000000T0000Z-181221T0000Z/ Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Palo Pinto- Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Eastland- Erath-Hood-Somervell-Johnson-Ellis-Henderson-Comanche-Mills- Hamilton-Bosque-Hill-Navarro-Freestone-Anderson-Lampasas-Coryell- Bell-McLennan-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1138 AM CST Thu Dec 20 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...Through 6 PM today. * WINDS...From the northwest between 20 and 30 mph with gusts up to 40 mph. * IMPACTS...Loose outdoor objects such as decorations will likely be blown around in the wind. Driving will become difficult on east-west oriented roads, especially for those in high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
433 WWUS74 KFWD 202358 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 558 PM CST Thu Dec 20 2018 ...Wind Advisory will be allowed to expire at 6 PM... .Wind speeds will gradually decrease through the night, however, a few gusts near 30 mph are possible through mid evening. TXZ093>095-103>107-116>123-129>135-141>148-156>162-174-175-210100- /O.EXP.KFWD.WI.Y.0009.000000T0000Z-181221T0000Z/ Grayson-Fannin-Lamar-Denton-Collin-Hunt-Delta-Hopkins-Palo Pinto- Parker-Tarrant-Dallas-Rockwall-Kaufman-Van Zandt-Rains-Eastland- Erath-Hood-Somervell-Johnson-Ellis-Henderson-Comanche-Mills- Hamilton-Bosque-Hill-Navarro-Freestone-Anderson-Lampasas-Coryell- Bell-McLennan-Falls-Limestone-Leon-Milam-Robertson- Including the cities of Sherman, Denison, Bonham, Paris, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 558 PM CST Thu Dec 20 2018 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Wind speeds will gradually decrease through the night, therefore, the wind advisory will be allowed to expire at 6 PM. However, some gusts near 30 mph are still possible through mid evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 19, 11:37 PM CST, 3 hours 37 minutes earlier.
Area forecast discussion, Dec 19, 11:37 PM CST, 3 hours 37 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1137 PM CST Wed Dec 19 2018 .AVIATION... /06Z TAF Cycle/ Most of the precipitation is now east of the region's TAF sites, with lingering drizzle remaining through the next few hours. As the drier air begins to push into the region, expect to see the drizzle come to an end from west to east, leading to unrestricted visibility, with only a few lingering mid to upper level clouds. Concerning the fog across Central Texas, this has developed in an area with very light winds and dew point depressions of around 0-1 degrees. Stronger winds are moving in from the west and will disperse the fog within the next few hours. Surface high pressure will begin to strengthen overnight, and by Thursday morning, expect an increase in wind speeds. At around sunrise, most locations will be between 10-15 mph. As daytime mixing of the boundary layer sets it, the momentum from the stronger winds at around 3000 feet will transfer toward the ground leading to sustained winds of around 25-30 mph with gusts up to around 40 mph. Skies will be clear by this time, so no visby or cig restrictions are anticipated. Winds will slowly decrease in speed around sunset, coming down to around 15 mph for the rest of the night. Hernandez && .UPDATE... /Issued 1052 PM CST Wed Dec 19 2018/ Only minor changes were made to tonight's forecast, mostly to capture the end of the precipitation. Although it may be hard to discern between the end of the rain and the end of the drizzle, rain is coming to an end across North Texas as well as Central Texas west of I-35. There will continue to be a chance for showers and isolated storms across the Brazos Valley and into East Texas as the main vorticity lobe swings overhead. Saturation at the lowest levels will keep a chance of drizzle for portions of North and Central Texas overnight, and it will be ending from west to east before sunrise Thursday. Wind speeds behind the cold front have been light, generally below 8 mph. This will change as we approach sunrise as high pressure builds in and the surface pressure gradient increases. Residents of North and Central Texas can expect winds of around 15 mph around sunrise, with additional increases in speed during the day on Thursday. Hernandez && .SHORT TERM... /Issued 401 PM CST Wed Dec 19 2018/ /Tonight/ North and Central Texas will remain positioned under the influence of an amplified central US trough tonight. Embedded within this cyclonic flow regime, an initial shortwave trough (currently over southeast Texas) will eject northeastward this evening into tonight. While very low clouds and fog/mist have gradually cleared with diurnal mixing and the prior system's departure, a sheared/elongated ribbon of greater mid-level vorticity will cross the region overnight. We can already observe the influence of this system with a band of light rain along/ahead of a low- level trough stretching from the Texas High Plains northeastward into Oklahoma. As the surface front/trough pushes through the region over the next 6-10 hours, some areas, but certainly not all, will see light rain for a couple of hours. The probability of thunder appears fairly low along/west of I-35. However, as surface convergence reaches areas farther east, a couple of updrafts could deepen sufficiently for isolated thunderstorms. Regardless, severe weather is not anticipated. Some patchy fog may develop once again across Central Texas tonight. Slowly veering surface winds and higher moisture with southward extent may yield locally foggy conditions, prior to more robust drying towards 09-12Z in the wake of the frontal passage. Picca && .LONG TERM... /Issued 401 PM CST Wed Dec 19 2018/ /Thursday through Wednesday/ The mid-level shortwave trough now transiting the Southern Plains will amplify as it enters the Lower Mississippi Valley/Southeast States Thursday. Strong drying and forcing for descent on the backside of this system will ensure rapid west to east clearing Thursday morning, yielding sunny skies areawide by afternoon. The big story for tomorrow will be WIND. A deepening surface cyclone over the Southeast U.S. and high pressure to our west will promote a very tight pressure gradient by daybreak. Northerly surface winds will respond by jumping into the 15-25 mph range by late morning, with a few gusts reaching 35-40 mph by midday. A Wind Advisory will almost certainly be required for most of the area Thursday. The gradient should relax Thursday night into Friday, bringing speeds down significantly by Friday. Beautiful, albeit mild weather (for December, at least) will ensue Friday and continue through Sunday. This period will feature no precipitation chances, few clouds and only a dry frontal passage on Saturday to break the monotony. The weather picture becomes a bit muddier as we enter the Monday/Christmas/Wednesday period, though mild temperatures will preclude any winter precip chances. Differences between the models continue to exist in the timing of individual shortwaves tracking quickly eastward in the energetic southern stream flow regime. The ECMWF is much more bullish with one particular trough transiting the Plains on Christmas Eve, with the GFS presenting a much more damped solution. Hedged toward the Euro and maintained small PoPs for Monday, but am skeptical (at this time) that anything more than patchy light showers will occur prior on this day. There are signs that a more pronounced southwesterly flow regime will become Christmas Day into Wednesday, but model differences preclude much confidence this far out. Isentropic lift ahead of the trough axis will probably induce widespread cloudiness and at least scattered showers on Christmas Day, with a better chance for rain - and thunderstorms - developing by midweek. Right now, there are few if any indications that any severe thunderstorm hazards are on the horizon during this midweek period, but this will obviously be something to monitor in the days ahead. Regardless, widespread clouds/precipitation may represent an impact to post- Christmas travel. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 46 58 40 60 45 / 30 0 0 0 0 Waco 45 59 40 61 45 / 30 0 0 0 0 Paris 45 54 38 55 40 / 60 0 0 0 0 Denton 44 58 38 60 44 / 30 0 0 0 0 McKinney 45 56 38 58 44 / 50 0 0 0 0 Dallas 47 58 40 60 46 / 40 0 0 0 0 Terrell 46 58 39 58 43 / 50 0 0 0 0 Corsicana 46 56 40 58 44 / 50 0 0 0 0 Temple 44 59 40 62 44 / 30 0 0 0 0 Mineral Wells 43 58 35 61 44 / 20 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 08
Hazardous weather outlook, Dec 19, 3:25 PM CST, 11 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 325 PM CST Wed Dec 19 2018 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201145- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 325 PM CST Wed Dec 19 2018 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Isolated thunderstorms will be possible this evening, mainly in areas along and east of I-35. The main threats will be occasional lightning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Windy conditions are expected on Thursday, with sustained winds of 20 to 30 MPH and wind gusts to around 40 MPH possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.